MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-040-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.The entrust stent delivery system was received loaded on a 0.014¿ guidewire.The use of a guidewire smaller than 0.035¿ does not fully support the entrust delivery system.The everflex entrust sds was received with approximately half a longitudinal stent cell exposed and flowered.The handle¿s safety tab cavity was examined: the guidewire lumen was noted to be accordion folded.The accordion folding damage is consistent with a guidewire not fully supporting the entrust delivery system.A series of kinks were noted in the silver outer sheath of the entrust stent delivery system catheter.The kinks start approximately 4.5cm proximal of the distal tip and go to approximately 19.5cm proximal of the distal tip.The average distance between the kinks is approximately 0.5cm.The series of kinks damage is consistent with advancing the entrust delivery system against resistance.
 
Event or Problem Description
Physician intended to use an everflex self-expanding stent with entrust delivery system, using a 5 fr sheath and.014 guidewire for the treatment of a 35mm moderately tortuous, non-calcified plaque lesion in the right mid superficial femoral artery of diameter 7mm which exhibited 70% stenosis.Device ifu was followed and device prepped with no issues identified.It was reported that resistance was encountered when advancing the device/delivery to the lesion and excessive force was required.The stent was being deployed over a.014 guidewire, which was unsuccessful as the.014 guidewire became stuck on system, stent flared but would not deploy.The entire system, wire, and stent were removed with resistance, ultimately losing access.A second everflex entrust was used but stent was delivered over a.035 wire to successfully complete the procedure.The patient had no adverse events as a result of this.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6676147
Report Number2183870-2017-00279
Device Sequence Number13463677
Product Code NIP
UDI-Device Identifier00821684051429
UDI-Public00821684051429
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue NumberEVD35-07-040-120
Device Lot NumberA436787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/01/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight99